MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION? HI-FLO? FATHOM?-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION? HI-FLO? FATHOM?-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number M001195740
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: date of event was approximated to 04/01/2026 as the exact event date was not reported.G4 - premarket / 510(k): k142259, k163701.Investigation results: device technical analysis.Upon receipt at our post market quality assurance laboratory, visual examination revealed a nickel shaft fracture located approximately 48cm and 54cm from the strain relief.A stretched inner shaft is associated with the nickel shaft fracture located approximately 54cm extending to approximately 67.5cm from the strain relief.Microscopic examination revealed the tip of the direxion polymer tip is damaged located at the nickel shaft transition.X-ray imaging confirmed the nickel shaft fracture near the strain relief of the guide catheter.Functional test failed due to the microcatheter is stuck in the guide catheter.No other issues were identified during the product analysis.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a review of the direxion hi-flo device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause linked to device but unable to trace more specifically.
 
Event or Problem Description
It was reported that removal difficulty occurred.A direxion hi-flo fathom-16 system was selected for use.During the procedure, the direxion pushed through base catheter, however, became stuck when trying to retract back into the base catheter.The direxion seems to be getting caught where the nitinol hypotube and yellow distal tip are glued together.Direxion will pull back into base catheter smoothly until that point makes contact with the distal tip of the base catheter.Seems as if the junction between hypotube and distal tip is too big to pull back into the base catheter then gets stuck.Once stuck, the direxion cannot be advanced forward either.The microcatheter and base catheter were removed as one because the microcatheter was stuck and could not be retracted separately.There were no patient complications as a result of this event.

Brand Name
DIREXION? HI-FLO? FATHOM?-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key25153679
Report Number2124215-2026-25681
Device Sequence Number9397258
Product Code KRA
UDI-Device Identifier08714729839712
UDI-Public(01)08714729839712(17)280213(10)38593059
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001195740
Device Catalogue NumberM001195740
Device Lot Number0038593059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/12/2026
Date Device Manufactured02/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown